Addiction: Substance Abuse Community
opiate addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

opiate addiction

My daughter is 21 years old and has been using opiates for approx 4 years.  She is currently trying to get off the opiates.  She has been placed on methodone.  She is in her second week and still having severe back pain and muscle spasms.  Is this normal or should we be looking for other reasons for this type of pain?
Related Discussions
5 Comments Post a Comment
Blank
352798_tn?1343321200
Why was she put on methadone? Is there a plan to get her off that really soon. If not, are you aware that methadone is a bear to get off of? Far harder than most opiates. What opiates was she on? How much was she taking per day and per dose?
Blank
217599_tn?1202854552
get her off the methadon, FAST!!!  it is the pits to quit and it steals your personality, memory and health.  it is supposed to help with the pain, but all it did for me was help me to ignore it.  it was still there all the time.  i got off in May, and it took 31 days to get off and i am still feeling some of the effects, especially mentally, of that nasty drug.  opiates are more effective in killing the pain and a lot easier to kick.

Lucy
Blank
Avatar_m_tn
Ya she needs to get off that.. its like 20+ days of horror once addicted to methodone..You cannot use drugs to fix drug problems..I am highly against that..They can be used to ease it but tapering off or cold turkey is the only way i believe, theres no just moving onto some other drug to help..Its just another opiate.. I would say try suboxone for a few days to get the tolerance down and taper off..no more opiates, even though suboxone is an opiate, it does have the blocker in it too so..Tell her to take it one day at a time and get off all pills in general ASAP!! GOODLUCK!!!
Blank
217599_tn?1202854552
as for the back pain and muscle spasms, did she have this prior to taking meds, or has this just come on since trying to stop?
Blank
Avatar_m_tn
YOU NEED TO GET HER OFF THE METHADONE RIGHT NOW...IT IS WAY WORSE THAN HERION OR OXYCONTIN.....AND SHE WILL NEVER BE THE SAME ONCE HER BODY ADJUSTS CHEMICALLY TO THAT DEVILISH DRUG...GET HER OFF THAT ....I CAN RECOMMEND A FEW OPTIONS..WHAT WAS SHE ADDICTED TO BEFORE AND HOW MUCH A DAY WAS SHE USING?
J RYDER
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
4810126_tn?1395030098
Blank
EvolverU
Boston, MA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
2107676_tn?1388977459
Blank
Pat1956100
Canada
1827057_tn?1397523877
Blank
ricart70
IN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA